MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.A synergy ii us mr 4.00 x 20mm stent delivery system was returned for analysis.An examination (visual and via scope) of the crimped stent found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent od (outer diameter) was measured and the result was within max crimped stent profile measurement.The device was returned with the mandrel partially inserted and the stent protector placed on the mandrel but not covering the stent.The mandrel could not be removed due to the condition of the returned device.The mandrel outer diameter was measured and was within specification.The outer shaft polymer extrusion was damaged with 3.8cm of stretching, kinks and twisting at a location 138.2cm-142cm distal to the distal strain relief.The device was returned with the mandrel inserted as far as the outer shaft polymer extrusion damage.There was an inner shaft polymer extrusion break located 138.2cm distal to the distal strain relief (proximal break site), with a distal inner shaft polymer extrusion break site located 143.1cm distal to the distal strain relief.Multiple shaft polymer extrusion kinks were also identified.The balloon was reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found no issues.An examination (visual and via scope) found no issues with the tip.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 18oct2019.It was reported that stylet removal difficulty was encountered and catheter damage occurred.During preparation of a 4.00 x 20 synergy drug-eluting stent, the stylet could not be removed from the device and the catheter was ruined.The device was never used inside the patient.However, returned device analysis revealed inner shaft polymer extrusion break.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9293639
Report Number2134265-2019-13345
Device Sequence Number11288696
Product Code NIQ
UDI-Device Identifier08714729840190
UDI-Public08714729840190
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0023392642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1